MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Dysphasia (2195); Shaking/Tremors (2515); Ambulation or Postural Difficulties (2544)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that last wednesday the patient started shaking, so they visited their managing provider (hcp) on thursday for an adjustment.After the adjustment, the patient's shaking got worse, their speech was affected, and they started falling.The patient contacted their managing hcp, and the hcp told the patient that they would need to reach out to their local mdt rep.The patient never heard back from their hcp's office, which was why they reached out to patient services.Agent had the patient check the status of the implantable neurostimulator (ins) during the call, and they confirmed the ins battery was ok and therapy was on.The patient rep stated that the situation was almost an emergency due to the patient's symptoms.Agent sent an email to the field to make them aware of the situation and requested that they contact the patient.Additional information received from the consumer reported the patient has been having problems for about 3 weeks and has been in and out of the hospital.About three weeks ago the patient met with the hcp and the hcp adjusted the patient¿s therapy, but it didn¿t help.They met with a medtronic representative (rep) about 2 and half weeks ago and the rep made further adjustments to stimulation.Since the adjustments have been made the patient can¿t walk, talk, and has fallen many times (at least 5-6).The representative worked with them but the therapy was still not where it was prior to the adjustments that were made.The device has been working great but after they left the hcp office the device was not working like it was supposed to.They called the hcp and the nurse told them that the hcp has exhausted all the options for the patient.They were currently on the way to the emergency room, and were wondering if a rep could assist with the ins.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19959960
Report Number3004209178-2024-16481
Device Sequence Number7136667
Product Code MHY
UDI-Device Identifier00763000310332
UDI-Public00763000310332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date08/12/2024
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR
Patient SexFemale